MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 143110
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Mako tibial 3.2 x110mm pins bent and broke off inside patient upon removal at end of case.See attached images.Mako 3.2x110mm pins, one item affected out of pack of 2 procedure: mako left total knee.
 
Event or Problem Description
Mako tibial 3.2 x110mm pins bent and broke off inside patient upon removal at end of case.See attached images.Mako 3.2x110mm pins, one item affected out of pack of 2.Procedure: mako left total knee.
 
Additional Manufacturer Narrative
Mako tibial 3.2 x110mm pins bent and broke off inside patient upon removal at end of case.See attached images.Mako 3.2x110mm pins, one item affected out of pack of 2 procedure: mako left total knee.Product evaluation and results: product inspection was not performed as product was not returned for inspection.Product history review: review of the device history records indicate (b)(4) were manufactured and accepted into final stock on 05/03/2019.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 143110, l/n w64079-2 shows no additional complaints related to the failure in this investigation.Conclusions: the failure was confirmed as alleged as per the image provided.If device and/or additional information become available, this investigation will be reopened.

Brand Name
BONE PIN, 3.2MM X 110MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9076685
Report Number3005985723-2019-00677
Device Sequence Number16763488
Product Code OLO
UDI-Device Identifier00848486018139
UDI-Public00848486018139
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number143110
Device Lot NumberW640792
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer11/23/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age72 YR